Lie algebraic factorization of multivariable evolution operators: Definition and the solution of the canonical problem

Metin Demiralp, Herschel Albert Rabitz

Research output: Contribution to journalArticle

18 Scopus citations

Abstract

We have recently shown that the factorizaton of certain Lie algebraic evolution operators into a convergent infinite product of simple evolution operators is possible for one-dimensional cases. In this paper, we deal with the multivariable case. To this end, we formulate the factorization for the general case, then we show that most of the practical problems can be brought to a canonical one. The canonical problem has nothing different in concept but the relevant partial differential equations need not be solved. Three simple illustrative examples and concluding remarks complete the work.

Original languageEnglish (US)
Pages (from-to)307-331
Number of pages25
JournalInternational Journal of Engineering Science
Volume31
Issue number2
DOIs
StatePublished - Jan 1 1993

All Science Journal Classification (ASJC) codes

  • Materials Science(all)
  • Engineering(all)
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Lie algebraic factorization of multivariable evolution operators: Definition and the solution of the canonical problem'. Together they form a unique fingerprint.

  • Cite this